Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS JSJ

April 11, 2005

NWS JSJ issued this flash flood warning at Apr 11, 2005, 10:40 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2005, 10:40 PM CDT (03:40 UTC)
Expired
Apr 12, 2005, 5:30 PM CDT
In force
19 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 120344
FFWSJU
PRC003-005-099-120630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1140 PM AST MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     MOCA
     AGUADILLA
     AGUADA

* UNTIL 230 AM AST

*FOR PEOPLE ALONG THE FOLLOWING RIVER...RIO CULEBRINAS

* AT 1130 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER 
LEVELS CONTINUED CONSIDERABLY HIGH AND ABOVE FLOOD STAGE ALONG THE 
RIO CULEBRINAS AT MARGARITA DAM IN AGUADA. THE USGS GAGE AT HIGHWAY 
4 IN MOCA INDICATED THAT WATER LEVELS HAVE BEGUN TO DROP RAPIDLY. 
THEREFORE THERE WILL BE SPOTS WHERE THE WATER WILL BE RUNNING OUT OF 
THE RIVER BANK BETWEEN MOCA AND AGUADA ALONG THE RIO CULEBRINAS.

LAT...LON 1840 6722 1837 6716 1836 6708 1840 6708
      1843 6713 1846 6721

$$


RGZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 3:00 PM CDT, 7 hours 40 minutes earlier.

Area forecast discussion, Apr 11, 3:00 PM CDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
400 PM AST MON APR 11 2005

.DISCUSSION...
AS EXPECTED...AFTERNOON CONVECTION BECAME QUITE ACTIVE ALONG THE
CORDILLERA CENTRAL OF P.R. AND ADJACENT NORTHERN SLOPES EARLY DURING
THE AFTERNOON...WITH ALL KINDS OF LOCAL EFFECTS AND OUTFLOW
INTERACTIONS AND MERGERS THEN OCCURRING...MAKING TRYING TO CHASE
THESE CELLS ON RADAR A BIT COMPLEX. STEERING FLOW SHOULD BE WSW OR W
FOR THE REMAINDER OF THE EVENING...AND CELLS SHOULD MOVE IN THIS
DIRECTION AND EVENTUALLY OUT OVER WATER AFTER SUNSET...WITH OTHER
CELLS REINITIATING ACROSS WESTERN P.R. THROUGH SUNSET. FINE FRONTAL
REMNANTS REMAIN NORTH OF THE LOCAL ISLANDS ALONG ABOUT 19 NORTH AND
DO NOT EXPECT MUCH MORE SLY PUSH THIS EVENING...WITH MODEL GUIDANCE
SHOWING THE BOUNDARY AND ASSOCIATED MOISTURE MOVING BACK TO THE NNW
ON TUESDAY. MID-UPPER TROUGH HAS SWEPT THROUGH THE LOCAL AREA
ALREADY DURING THE MORNING HOURS...BUT SUFFICIENT ENERGY REMAINS FOR
CONTINUED VERTICAL GROWTH. MORE STABLE MID LEVEL CONDITIONS ARE
FORECAST OVERNIGHT THROUGH TUESDAY...BUT MAY NOT BE SUFFICIENT TO
KILL ORGANIZED CONVECTION OCCURRING ALONG THE COASTS AND OVER WATER
THIS EVENING.

DUE TO QUICK PRECIP ACCUMULATIONS OF ONE TO NEAR 3 INCHES THIS
AFTERNOON AND POSSIBILITY OR MORE RAIN...A FLASH FLOOD WATCH IS IN
EFFECT FOR THE NORTH HALF OF P.R. UNTIL 8 PM.

LINGERING MOISTURE SHOULD BE PRESENT TUESDAY FOR ANOTHER FAIRLY
ACTIVE WEATHER DAY ACROSS THE W AND NW OF P.R. WITH THEN DRIER MORE
STABLE LOW TO MID LEVEL CONDITIONS EXPECTED TO PREVAIL UNTIL
FRIDAY.

MARINE CONDITIONS ARE PRETTY TRANQUIL THIS AFTERNOON EXPECT FOR
HAZARDOUS WEATHER ASSOCIATED WITH SQUALLS AND TSTORTMS. MODERATE NLY
SWELLS FROM BEHIND THE FRONT WILL MOVE INTO THE AREA TUESDAY AND
PEAK OVERNIGHT INTO WEDNESDAY AT NEAR 4 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  72  88  72  88 /  50  40  20  20
STT  73  83  73  83 /  50  20  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...FFA PRZ001-002-005-006-008-009 THRU 8 PM.
.VI...NONE.

&&

99
Hazardous weather outlook, Apr 11, 5:00 AM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON APR 11 2005

PRZ001>013-AMZ710>750-121000-
600 AM AST MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS SOME OF THEM
HEAVY AND ISOLATED THUNDERSTORMS ARE EXPECTED TO OCCUR ACTOSS MOST
OF PUERTO RICO TODAY. THE LIGHT LOW LEVEL WIND SPEED WILL
CAUSE THE SHOWERS TO MOVE SLOWLY ALLOWING FOR SIGNIFICANT RAINFALL
AMOUNTS OVER ISOLATED LOCALITIES. THIS MAY LEAD TO SOME URBAN
FLOODING AND POSSIBLY FLASH FLOODING. SINCE THE PREVIPITATION IS
ALSO EXPECTED OVER THE MOUNTAINOUS REGION...THERE ARE CHANCES FOR
LAND SLIDES ACROSS THE AREAS OF STEEP TERRAIN. THIS WEATHER MAY
CONTINUE INTO THE EVENING HOURS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...
NO SIGNIFICANT WEATHER CONDITIONS ARE ANTICIPATED WITH THE EXCEPTION
OF THE USUAL AFTERNOON CONVECTION OVER THE ISLAND OF PUERTO RICO.
THE HEAVY DOWNPOURS MAY LEAD TO URBAN FLOODING.

VIZ001-002-AMZ710>730-121000-
600 AM AST MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SCATTERED SHOWERS ARE EXPECTED TO OCCUR. SINCE
THE SHOWERS MAY BE HEAVY...THERE EXISTS THE CHANCE FOR SOME URBAN
FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED MAINLY MODERATE SHOWERS ARE EXPECTED. NO
HAZARDOWS WEATHER IS FORESEEN AT THIS TIME FOR THE U.S. VIRGIN
ISLANDS DURING THIS TIME PERIOD.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:07 PM CDTFlash Flood WarningJSJ19 hr
Apr 12, 3:05 PM CDTFlash Flood WarningJSJ18 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.